Osaka Journal of Mathematics

On the distribution of $k$-th power free integers

Trinh Khanh Duy

Full-text: Open access

Abstract

Let $X^{(k)}(n)$ be the indicator function of the set of $k$-th power free integers. In this paper, we study refinements of the density theorem $S^{(k)}_{N}(m) := (1/N) \sum_{n = 1}^{N} X^{(k)} (m + n) \to 1/\zeta(k)$, $\zeta$ being the Riemann zeta function. The following is one of our results; \begin{equation*} \lim_{M \to \infty} \frac{1}{M} \sum_{m = 1}^{M} \left(N\left(S^{(k)}_{N}(m) - \frac{1}{\zeta(k)}\right)\right)^{2} \asymp N^{1/k}. \end{equation*} The method we take here is a compactification of $\mathbb{Z}$; we extend $S^{(k)}_{N}$ to a random variable on a probability space $(\hat{\mathbb{Z}},\lambda)$ in a natural way, where $\hat{\mathbb{Z}}$ is the ring of finite integral adeles and $\lambda$ is the shift invariant normalized Haar measure. Then we investigate the rate of $L^{2}$-convergence of $S^{(k)}_{N}$, from which the above asymptotic result is derived.

Article information

Source
Osaka J. Math., Volume 48, Number 4 (2011), 1027-1045.

Dates
First available in Project Euclid: 11 January 2012

Permanent link to this document
https://projecteuclid.org/euclid.ojm/1326291216

Mathematical Reviews number (MathSciNet)
MR2871292

Zentralblatt MATH identifier
1246.11160

Subjects
Primary: 60F25: $L^p$-limit theorems
Secondary: 60B10: Convergence of probability measures 60B15: Probability measures on groups or semigroups, Fourier transforms, factorization 11N37: Asymptotic results on arithmetic functions

Citation

Duy, Trinh Khanh. On the distribution of $k$-th power free integers. Osaka J. Math. 48 (2011), no. 4, 1027--1045. https://projecteuclid.org/euclid.ojm/1326291216


Export citation

References

  • \begingroup A. Axer: Über einige Grenzwertsätze, S.-B. Math.-Natur. K1. Akad. Wiss. Wien (2a) 120 (1911), 1253–1298. \endgroup
  • R.C. Baker and J. Pintz: The distribution of squarefree numbers, Acta Arith. 46 (1985), 73–79.
  • S.W. Graham: The distribution of squarefree numbers, J. London Math. Soc. (2) 24 (1981), 54–64.
  • G.H. Hardy and E.M. Wright: An Introduction to the Theory of Numbers, fifth edition, Oxford Univ. Press, New York, 1979.
  • C.H. Jia: The distribution of square-free numbers, Sci. China Ser. A 36 (1993), 154–169.
  • L. Kuipers and H. Niederreiter: Uniform Distribution of Sequences, Wiley-Interscience, New York, 1974.
  • H.L. Montgomery and R.C. Vaughan: The distribution of squarefree numbers; in Recent Progress in Analytic Number Theory 1 (Durham, 1979), Academic Press, London, 247–256, 1981.
  • F. Pappalardi: A survey on $k$-freeness; in Number Theory, Ramanujan Math. Soc. Lect. Notes Ser. 1, Ramanujan Math. Soc., Mysore, 71–88, 2005.
  • H. Kubota and H. Sugita: Probabilistic proof of limit theorems in number theory by means of adeles, Kyushu J. Math. 56 (2002), 391–404.
  • H. Sugita and S. Takanobu: The probability of two integers to be co-prime, revisited–-on the behavior of CLT-scaling limit, Osaka J. Math. 40 (2003), 945–976.
  • P. Walters: An Introduction to Ergodic Theory, Graduate Texts in Mathematics 79, Springer, New York, 1982.